Lobachevskii Journal of Mathematics

, Volume 37, Issue 3, pp 349–359 | Cite as

Interpolation of a function of two variables with large gradients in boundary layers

  • A. I. Zadorin


The paper is concerned with the interpolation of a function of two variables with large gradients in the boundary layers. An underlying function is assumed to be the sum of the regular componentwith derivatives bounded up to some order and two boundary layer components, the latter are known up to a multiplicative factor. Such a representation is typical for the solution of a singular perturbed elliptic problem. A two-dimensional interpolation formula exact on the boundary layer components is put forward. The formula has an arbitrary number of nodes in each direction. An error estimate is obtained which is uniform on the gradients of the underlying function in boundary layers. Results of numerical experiments are provided.

Keywords and phrases

function of two variables large gradients boundary-layer component nonpolynomial interpolation error estimate 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. I. Zadorin, Sib. Zh. Vychisl.Mat. 10 (3), 267–275 (2007).MathSciNetGoogle Scholar
  2. 2.
    A. M. Il’in, Matching of Asymptotic Expansions of Solutions of Boundary Value Problems (Nauka, Moscow, 1989) [in Russian].MATHGoogle Scholar
  3. 3.
    G. I. Shishking, Grid Approximations of Singularly Perturbed Elliptic and Parabolic Equations (Ural. Otd. Ross. Akad. Nauk, Yekaterinburg, 1992) [in Russian].Google Scholar
  4. 4.
    J. J. H. Miller, E. O’Riordan, and G. I. Shishkin, Fitted Numerical Methods for Singular Perturbation Problems: Error Estimates in the Maximum Norm for Linear Problems in One and Two Dimensions (World Sci., Singapore 2012).CrossRefMATHGoogle Scholar
  5. 5.
    A. M. Il’in, Math. Notes 6 (2), 596–602 (1969).CrossRefGoogle Scholar
  6. 6.
    A. I. Zadorin and N. A. Zadorin, Comput. Math.Math. Phys. 50 (2), 211–223 (2010).MathSciNetCrossRefGoogle Scholar
  7. 7.
    A. I. Zadorin, Int. J. Numer. Anal.Model. Ser. B. 2 (2–3), 262–279 (2011).MathSciNetGoogle Scholar
  8. 8.
    A. I. Zadorin and N. A. Zadorin, Sib. Electron.Math. Rep. 9, 445–455 (2012).MathSciNetGoogle Scholar
  9. 9.
    N. S. Bakhvalov, N. P. Zhidkov, and G. M. Kobel’kov, Numerical Methods (Nauka, Moscow, 1987) [in Russian].MATHGoogle Scholar
  10. 10.
    I. A. Blatov and N. A. Zadorin, Nauka Mir 2 (18), 13–17 (2015).Google Scholar
  11. 11.
    A. A. Kornev and E. V. Chizhonkov, Exercises in Numerical Methods (Mosk. Gos. Univ., Moscow, 2003), Part 2 [in Russian].Google Scholar
  12. 12.
    H. G. Roos, M. Stynes, and L. Tobiska, Numerical Methods for Singularly Perturbed Differential Equations, Convection-Diffusion and Flow problems (Springer, Berlin, 2008).MATHGoogle Scholar
  13. 13.
    L. G. Vulkov and A. I. Zadorin, AIP Conf. Proc. 1186 (1), 371–379 (2009).MathSciNetCrossRefGoogle Scholar
  14. 14.
    A. I. Zadorin and N. A. Zadorin, Sib. Elektron.Mat. Izv. 8, 247–267 (2011).MathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2016

Authors and Affiliations

  1. 1.Omsk Branch of Sobolev Institute of MathematicsSiberian Branch, Russian Academy of SciencesOmskRussia

Personalised recommendations